Alert archive / Pennsylvania / Areal Flood Warnings in 2025

Areal Flood Warning 45, NWS Philadelphia/Mount Holly

September 4, 2025Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Sep 4, 2025, 10:11 PM EDT for Berks County, Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2025, 10:11 PM EDT (02:11 UTC)
Expired
Sep 5, 2025, 2:15 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 139 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 11:00 PM EDTRAIN 2.79Spring Twp, PAStorm Total. 1.35 inches fell between 910 and 1040 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

647 
WGUS41 KPHI 050211
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1011 PM EDT Thu Sep 4 2025

PAC011-050615-
/O.NEW.KPHI.FA.W.0045.250905T0211Z-250905T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-
1011 PM EDT Thu Sep 4 2025

...FLOOD WARNING IN EFFECT UNTIL 215 AM EDT FRIDAY...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of east central Pennsylvania, including the 
  following county, Berks.

* WHEN...Until 215 AM EDT.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 1011 PM EDT, Doppler radar indicated heavy rain due to
    thunderstorms. Flooding is ongoing or expected to begin
    shortly in the warned area. Between 1.5 and 3 inches of rain
    have fallen.
  - Additional rainfall amounts of 0.5 to 1.5 inches are possible
    in the warned area.
  - Some locations that may experience flooding include...
    Reading, Wyomissing, Birdsboro, Fleetwood, Sinking Spring,
    Laureldale, Womelsdorf, Wernersville, Robesonia, Leesport,
    Bernville and Spring Ridge.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4048 7593 4047 7584 4042 7577 4038 7574
      4028 7574 4023 7587 4022 7600 4031 7615
      4036 7621 4037 7624 4047 7602


$$

Hoeflich
2 follow-up statements
966 
WGUS81 KPHI 050354
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
1154 PM EDT Thu Sep 4 2025

PAC011-050615-
/O.CON.KPHI.FA.W.0045.000000T0000Z-250905T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-
1154 PM EDT Thu Sep 4 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FRIDAY...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...A portion of east central Pennsylvania, including the 
  following county, Berks.

* WHEN...Until 215 AM EDT.

* IMPACTS...Expect many areas of slow moving or standing water. 

* ADDITIONAL DETAILS...
  - At 1154 PM EDT, Doppler radar indicated slow moving
    thunderstorms with very heavy rainfall across the warned
    area. Between 2 and 4 inches of rain have fallen.
  - Flooding impacts will continue, but no additional rainfall is
    expected.
  - Some locations that may experience flooding include...
    Reading, Wyomissing, Birdsboro, Fleetwood, Sinking Spring,
    Laureldale, Womelsdorf, Wernersville, Robesonia, Leesport,
    Bernville and Spring Ridge.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4048 7593 4047 7584 4042 7577 4038 7574
      4028 7574 4023 7587 4022 7600 4031 7615
      4036 7621 4037 7624 4047 7602


$$

Hoeflich
727 
WGUS81 KPHI 050606
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
206 AM EDT Fri Sep 5 2025

PAC011-050616-
/O.EXP.KPHI.FA.W.0045.000000T0000Z-250905T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berks PA-
206 AM EDT Fri Sep 5 2025

...FLOOD WARNING WILL EXPIRE AT 215 AM EDT EARLY THIS MORNING...

The Flood Warning will expire at 215 AM EDT early this morning for 
Central Berks County.

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4048 7593 4047 7584 4042 7577 4038 7574
      4028 7574 4023 7587 4022 7600 4031 7615
      4036 7621 4037 7624 4047 7602


$$

Hoeflich

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Sep 4, 8:58 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Sep 4, 8:58 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
858 PM EDT Thu Sep 4 2025

.SYNOPSIS...
A weakening cold front will bring scattered showers and
thunderstorms to the region into tonight before dissipating. A
stronger cold front will arrive Saturday, bringing potential for
more widespread showers and storms. Canadian high pressure will
build into the region through the middle of next week, with
below normal temperatures and a return to dry conditons
expected.

&&

.NEAR TERM /THROUGH FRIDAY/...
A vertically stacked closed low centered between the Great
Lakes and Hudson Bay Canada will meander in this vicinity
through Friday. Surface low pressure beneath this closed low
will remain with it and thus well northwest of our area. A
surface trough ahead of a cold front will arrive into our area
through this evening, followed by a weakening cold front.

The front is presently across central PA with more showers and
tstms developing lately across south-central PA which may affect
Reading and Allentown through midnight. The earlier showers
weakened before moving across south and central NJ and Delaware.
Once the front passes thru the showers will decrease overnight.
Some patchy fog is possible overnight too. Lows will favor the
low/mid 60s most spots.

As we go through Friday, the aforementioned closed low remains
centered near Hudson Bay Canada. A weak cold front into our area
looks to dissipate in place as the trough axis aloft remains
well west of our area. This results in no air mass change,
therefore a very warm day is expected. High temperatures are
forecast to be in the mid to upper 80s for much of the area. It
is possible that the surface dew points lower some during peak
heating, but overall a humid day is forecast. While an isolated
shower or thunderstorm cannot be ruled out Friday afternoon,
mainly west of the Fall line, forcing looks to be lacking and
therefore much of the area should be rain-free.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
A stronger cold front will cross through the region Saturday
then offshore by Saturday night, bringing potential for more
widespread showers and thunderstorms. Cooler and drier Canadian
high pressure will then begin to build into the region into
Sunday.

A long wave trough axis will remain to our west Friday night
through Sunday, though it will sharpen and draw gradually closer
to our area with time. At the surface, A strong cold front will
approach the area Friday night and push slowly through the area
during the day Saturday. The front should be offshore by
Saturday night, then high pressure will begin to build into the
area by late Sunday.

Friday night will be quite mild compared to our recent cool
nights under a warm advection regime. Southerly winds around
5-10 mph overnight will limit radiational cooling, and dewpoints
will be in the mid to upper 60s. Given this, we could see some
low clouds or fog development, but confidence on this is low.

On Saturday, the cold front will begin pushing into the area as
the day progresses. The front looks to have passed portions of
far northwest New Jersey and eastern Pennsylvania (Lehigh Valley
and Berks County) by the afternoon. Ahead of the front into the
Delaware Valley, central and southern New Jersey, and Delmarva,
warm advection and more sun should cause temperature to surge
well into the mid to upper 80s, and perhaps near 90 degrees in
some spots. A breeze south to southwest wind will also be
present ahead of the front, with gusts near 20-25 mph possible
at times.

Along and ahead of the front, widespread convection is forecast
to develop as the front pushes slowly east. Instability should
rise to around 1000-1500 J/kg, with deep layer wind shear in the
20-30 kt range. Behind the front, we should see some anafrontal
showers/rain as well. Given the instability, forcing, and
kinematics at play, there will be at least some threat of severe
thunderstorms. This will probably be dependent on exactly how
much instability develops and the exact timing of the front. Too
much convection too quickly would limit severe potential. Long
story short, expect widespread showers and thunderstorms with
potential for at least some isolated severe storms along and
southeast of I-95. Damaging winds will be the main threat given
the modest wind fields and DCAPE near 1000 J/kg. Some hail is
also possible. Hodographs are quite linear, which should greatly
limit tornado potential. PWats are not extremely high, and
given the recent dryness, flash flooding is not expected to pose
a significant threat. Generally speaking, rainfall looks to
range from 0.10" to 0.50", and a lucky few could pick up near 1"
of rain or so.

Temperatures will drop into the mid 50s to low 60s Saturday
night in the wake of the front, with scattered showers likely
lingering into the nighttime period and a northwest breeze.

Sunday will be much cooler with high temperatures struggling to
climb into the 70s under a northwest breeze. Clouds will be
slow to clear out from northwest to southeast as the day
progresses. Some scattered lingering showers will be possible,
especially toward the coast.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Cooler and drier conditions are expected to follow the
weekend's unsettled weather. The weekend's trough will deamplify
and slide offshore, then mid level flow will shift to a quasi
zonal pattern through the middle of the week. At the surface,
Canadian high pressure will gradually build across New England,
resulting in another period of prolonged east to northeast
surface flow.

The Monday through Wednesday period is expected to be largely
dry. Temperature will drop below normal again, with highs mainly
in the low to mid 70s and lows in the mid 40s to mid 50s. The
coolest night looks to be Monday night, when some upper 30s are
possible in the usual sheltered cold spots in the higher
elevations.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...Areas of MVFR/IFR conditions with showers and some
thunderstorms, mainly through 03z (greatest chance near and
north/west of PHL. Some areas of low clouds and/or fog may
develop overnight. Southerly winds around 10 knots diminishing
by midnight, then becoming light and variable overnight. Low
confidence regarding timing and coverage of thunder, and also
low clouds/fog development overnight.

Friday...Some fog and/or low clouds possible early, otherwise
VFR. South-southwest winds increasing to around 10 knots. Some
afternoon gusts up to 20 knots are possible. Moderate confidence
overall.

Outlook...

Friday night...Restrictions possible due to scattered low
clouds or fog, but confidence is low on this.

Saturday through Saturday night...MVFR and IFR conditions
likely in low clouds. Widespread showers and thunderstorms
likely.

Sunday...MVFR restrictions possibly lingering early in the day
with scattered showers and low clouds.

Monday through Tuesday...VFR. No significant weather.

&&

.MARINE...
Southerly winds which increased above SCA criteria earlier don't
show any signs of decreasing , so we've extended the SCA flags
for a few more hours overnight. Scattered showers and tstms are
possible into the early overnight, then fair weather late.

Friday...sub-SCA with Fair weather expected.

Outlook...

Friday night...No marine hazards expected.

Saturday through Saturday night...Advisory conditions possible.
Wind gusts 20-25 kts and seas 3-5 feet possible. Widespread
showers and thunderstorms will likely cause visibility
restrictions at times.

Sunday...No marine hazards expected. Scattered showers.

Monday through Tuesday...No marine hazards expected.

Rip Currents...

Friday and Saturday...Winds in the morning are out of the
southwest and then become more southerly throughout the day
while increasing to 15-20 mph by the afternoon. The period is
6-7 seconds but could be down to 4-5 seconds by the late
afternoon as wind driven waves become more dominant. Breaking
wave heights are forecasted to be 2-3 feet. Given these forecast
conditions a MODERATE risk for the development of dangerous rip
currents at all beaches is expected for Friday. We've gone with
a MODERATE risk for all New Jersey beaches for Saturday, and LOW
for the Delaware beaches.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.TIDES/COASTAL FLOODING...
Some spotty minor tidal flooding is possible with the high tide
tonight and Friday Night within the upper Delaware Bay, tidal
Delaware River, and northeastern shore of Chesapeake Bay. Not
expecting the need for Coastal Flood Advisories at this point,
but some standing water may be seen in low lying areas within
these communities near tidal areas.

No tidal flooding is expected along the Atlantic Ocean front.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 1 AM EDT Friday for ANZ430-431.
     Small Craft Advisory until 6 AM EDT Friday for ANZ450>455.

&&

SYNOPSIS...Staarmann
NEAR TERM...Gorse/po
SHORT TERM...Staarmann
LONG TERM...Staarmann
AVIATION...Gorse/Staarmann/po
MARINE...Gorse/Guzzo/OHara/Staarmann
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Sep 4, 5:16 AM EDT, 16 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
516 AM EDT Thu Sep 4 2025

MDZ012-015-019-020-051015-
Kent MD-Queen Annes-Talbot-Caroline-
516 AM EDT Thu Sep 4 2025

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Special weather statement, Sep 4, 4:12 PM EDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
412 PM EDT Thu Sep 4 2025

DEZ001-MDZ012-015-NJZ001-007>010-015-PAZ060>062-070-071-101>106-
050000-
New Castle-Kent MD-Queen Annes-Sussex-Warren-Morris-Hunterdon-
Somerset-Mercer-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Wilmington, Chestertown, Centreville,
Newton, Washington, Morristown, Flemington, Somerville, Trenton,
Reading, Allentown, Bethlehem, Easton, Media, Philadelphia,
Honey Brook, Oxford, West Chester, Kennett Square, Collegeville,
Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville,
and Doylestown
412 PM EDT Thu Sep 4 2025

...Scattered Strong Thunderstorms Possible Through Early This
Evening...

Scattered showers and thunderstorms will impact areas along and
northwest of the I-95 corridor through about 8 PM. A few
thunderstorms could produce brief strong wind gusts near 40 mph
and small hail. Strong winds could blow around lose outdoor items
or result in minor tree damage. Remain alert for changing weather
conditions through this evening. Seek shelter indoors if a
thunderstorm threatens your area.

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:26 PM EDTAreal Flood WarningPHILehigh, Northampton4 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2025Every areal flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.